Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 211, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 29, 2018, 5:28 AM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 29, 2018, 5:28 AM CDT (10:28 UTC)
- Expired
- Jul 29, 2018, 6:15 AM CDT
- In force
- 47 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Osage County, OK, Pawnee County, OK
The radar
The Tulsa radar (KINX), 78 km from the middle of the area, began a volume at 10:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 5:30 AM CDT | TSTM WND DMG | Hominy, OK | POWER POLE SNAPPED. NUMEROUS LARGE TREE LIMBS DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 29, 1:59 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 10.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2116 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1419 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.6
The text
As transmitted.
706
WUUS54 KTSA 291028
SVRTSA
OKC113-117-291115-
/O.NEW.KTSA.SV.W.0211.180729T1028Z-180729T1115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
528 AM CDT SUN JUL 29 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southeastern Osage County in northeastern Oklahoma...
Southeastern Pawnee County in northeastern Oklahoma...
* Until 615 AM CDT.
* At 528 AM CDT, severe thunderstorms were located along a line
extending from 9 miles northwest of Hominy to 4 miles north of
Cleveland to 2 miles southwest of Hallett, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
Tulsa... Sand Springs...
Skiatook... Hominy...
Cleveland... Barnsdall...
Sperry... Wynona...
Jennings... Avant...
Westport... Osage...
Hallett... Terlton...
Walnut Creek State Park... Wolco...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3637 9656 3658 9661 3659 9600 3616 9600
3616 9670
TIME...MOT...LOC 1028Z 268DEG 37KT 3652 9651 3637 9648 3621 9659
HAIL...<.75IN
WIND...60MPH
$$
Lacy2 follow-up statements
414
WWUS54 KTSA 291051
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
551 AM CDT SUN JUL 29 2018
OKC117-291100-
/O.CAN.KTSA.SV.W.0211.000000T0000Z-180729T1115Z/
Pawnee OK-
551 AM CDT SUN JUL 29 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PAWNEE COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 900 AM CDT for
northeastern Oklahoma.
LAT...LON 3659 9600 3616 9600 3620 9624 3623 9626
3623 9629 3631 9644 3632 9645 3654 9636
TIME...MOT...LOC 1050Z 277DEG 36KT 3645 9622 3632 9617 3621 9626
$$
OKC113-291115-
/O.CON.KTSA.SV.W.0211.000000T0000Z-180729T1115Z/
Osage OK-
551 AM CDT SUN JUL 29 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM CDT
FOR SOUTHEASTERN OSAGE COUNTY...
At 550 AM CDT, severe thunderstorms were located along a line
extending from 8 miles south of Barnsdall to 9 miles west of Skiatook
to 3 miles south of Walnut Creek State Park, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Tulsa... Skiatook...
Hominy... Barnsdall...
Sperry... Wynona...
Avant... Osage...
Walnut Creek State Park... Wolco...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3659 9600 3616 9600 3620 9624 3623 9626
3623 9629 3631 9644 3632 9645 3654 9636
TIME...MOT...LOC 1050Z 277DEG 36KT 3645 9622 3632 9617 3621 9626
HAIL...<.75IN
WIND...60MPH
$$
Lacy541
WWUS54 KTSA 291107
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
607 AM CDT SUN JUL 29 2018
OKC113-291115-
/O.EXP.KTSA.SV.W.0211.000000T0000Z-180729T1115Z/
Osage OK-
607 AM CDT SUN JUL 29 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OSAGE COUNTY WILL
EXPIRE AT 615 AM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 900 AM CDT for
northeastern Oklahoma.
LAT...LON 3659 9600 3616 9600 3620 9624 3623 9626
3623 9629 3631 9644 3632 9645 3654 9636
TIME...MOT...LOC 1105Z 268DEG 37KT 3646 9603 3633 9598 3622 9607
$$
LacyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 4:02 AM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jul 29, 4:02 AM CDT, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 402 AM CDT Sun Jul 29 2018 .DISCUSSION... Previously two complexes of storms, one with origins in Nebraska and the other over southwest Kansas & Oklahoma Panhandle, undergoing a merger across south central Kansas this morning. Satellite showing cloud top cooling continues to expand along the length of broken convection with embedded severe wind gusts stretching from Kansas City to Emporia to Wichita then southward into northern Oklahoma where new cells are developing in advance of evolving gust front. Expect scattered to numerous storms to continue to advance southeast across eastern Oklahoma into northwest Arkansas this morning with trailing weaker convection lingering into the afternoon primarily across far southern Oklahoma into west-central Arkansas mostly east of Fort Smith. Main severe threat should be limited to first few hours of this forecast as complex moves into less unstable air and encounters overall diurnal minimum for convection. Rainfall rates of 1-2" per hour may result in some localized flooding with the stronger cells. In addition to mention of severe, have also included areas of fog through 15Z for far southeast Okalhoma with patchy fog into portions of northwest Arkansas as satellite and surface obs indicate stratus development underway there. More shortwave energy across the central Rockies is poised to dive southeast into the Plains this evening and with the aid of strengthening low level jet support further MCS development overnight. Models remain fairly consistent bringing bulk of convection southeast across Kansas into Oklahoma with favored development along advancing front forecast to parallel I-40 around 06Z. Although axis of heaviest rainfall difficult to know this far out, several models have bulls-eyes of heaviest precip across eastern Oklahoma into western Arkansas. Overall severe threat may be limited by lack of instability but there remains a threat for localized wind and hail in addition to the locally heavy rainfall. Precipitation looks to end quickly from west to east during the day Monday but as the trough axis slowly pivots across the Ozarks expect clouds to linger through the evening. Coupled with northerly flow this will help keep temperatures on the cool side with highs struggling to reach the 80s for much of the area. Cyclonic flow continues through midweek in the wake of the exiting trough before the subtropical high that has been held at bay over the desert southwest begins to build eastward on Thursday allowing temperatures to climb back to near normal. Periodic mid and high clouds in northwest flow looks to be the only thing to spoil an otherwise pleasant first half of the work week. && .PRELIMINARY POINT TEMPS/POPS... TUL 83 68 81 64 / 70 60 50 20 FSM 83 69 81 67 / 80 60 70 30 MLC 87 70 81 65 / 70 80 70 30 BVO 82 66 80 62 / 60 70 40 20 FYV 80 66 78 62 / 80 60 70 30 BYV 79 65 77 62 / 90 60 70 30 MKO 82 68 80 64 / 80 70 60 20 MIO 81 65 80 62 / 80 60 50 20 F10 85 68 80 64 / 70 80 60 20 HHW 91 72 84 68 / 40 50 70 40 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....24
Hazardous weather outlook, Jul 29, 4:30 AM CDT, 58 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 430 AM CDT Sun Jul 29 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-300930- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 430 AM CDT Sun Jul 29 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited today. Elevated tonight. AREA...Much of northeast Oklahoma this morning. Northeast and east central Oklahoma tonight. ONSET...Ongoing...ending by midday. Round two begins after midnight. FLASH FLOOD. RISK...Limited. AREA...Much of northeast Oklahoma and northwest Arkansas. ONSET...Ongoing...ending by midday. Threat returns after midnight tonight. HEAVY RAIN. RISK...Limited. AREA...Much of northeast Oklahoma and northwest Arkansas. ONSET...Ongoing...ending by midday. Threat returns after midnight tonight. DISCUSSION... There is a limited risk of severe weather this morning. Damaging winds 60 to 70 mph will be the main threat, and is greatest across northeast Oklahoma along and west of highway 75. There is an elevated risk of severe weather tonight after midnight across northeast and east central Oklahoma. Damaging winds to 70 mph will be the main threat. Pockets of locally heavy rainfall may lead to some localized flash flooding. A complex of storms will move across the region this morning. Another complex of storms is expected to arrive after midnight tonight. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY and TUESDAY...Thunderstorm Potential. WEDNESDAY thru SATURDAY...No Hazards. EXTENDED DISCUSSION... A complex of storms will be ongoing early Monday morning, moving southeast across portions of the region with a decreasing severe wind threat with southward and eastward extent. Some isolated to scattered storms could develop along the synoptic cold front by Monday afternoon across portions of northeast Oklahoma and northwest Arkansas. Severe weather is not expected with these storms. There is a low chance for some lingering storms over western Arkansas on Tuesday in association with an upper storm system. weather.gov/tulsa contains additional information. Lacy
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 4:37 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 53 min |
| Jul 29, 5:35 AM CDT | Special Weather Statement | TSA | Creek | 40 min |
| Jul 29, 5:54 AM CDT | Special Weather Statement | TSA | Rogers | 51 min |
| Jul 29, 6:05 AM CDT | Special Weather Statement | TSA | Okmulgee | 40 min |
| Jul 29, 6:30 AM CDT | Special Weather Statement | TSA | Mayes | 45 min |
| Jul 29, 6:34 AM CDT | Special Weather Statement | TSA | Okfuskee | 41 min |
| Jul 29, 7:09 AM CDT | Special Weather Statement | TSA | McIntosh | 51 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.